Alert archive / Montana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS Glasgow, MT

June 24, 2012Richland County, Roosevelt County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jun 24, 2012, 11:27 AM MDT for Richland County, Roosevelt County, Montana. It was in force for 63 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2012, 11:27 AM MDT (17:27 UTC)
Expired
Jun 24, 2012, 12:30 PM MDT
In force
63 min
Issued by
NWS Glasgow, MT
Area
Storm-based polygon

Counties Richland County, MT, Roosevelt County, MT

The radar

The Glasgow radar (KGGW), 170 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 11:27 AM MDTTSTM WND DMG10 Ssw Fort Kipp, MT6 UTILITY POLES DOWN
Jun 24, 11:57 AM MDTTSTM WND DMG12 Sse Culbertson, MT5 UTILITY POLES DOWN
Jun 24, 11:58 AM MDTHAIL 114 Sse Culbertson, MTHAIL COVERING THE GROUND ALONG WITH HEAVY RAIN
Jun 24, 12:08 PM MDTTSTM WND GST 6013 Wnw Wooley, MT
Jun 24, 12:27 PM MDTHAIL 11 Sw Fairview, MTSLIGHTLY LARGER THAN QUARTER HAIL...MOSTLY DIME SIZE AFTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 8:31 AM MDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 5.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 306 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1105 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
306 m²/s²
0-3 km storm-relative helicity
569 m²/s²
Significant tornado parameter
0.0
Supercell composite
17.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

579 
WUUS55 KGGW 241727
SVRGGW
MTC083-085-241830-
/O.NEW.KGGW.SV.W.0036.120624T1727Z-120624T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GLASGOW MT
1127 AM MDT SUN JUN 24 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN RICHLAND COUNTY IN NORTHEAST MONTANA...
  SOUTHEASTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...

* UNTIL 1230 PM MDT.

* AT 1124 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 14
  MILES WEST OF CULBERTSON...AND MOVING SOUTHEAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  CULBERTSON...BAINVILLE...FAIRVIEW AND SIDNEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING VERY HEAVY RAIN AND LARGE 
DAMAGING HAIL UP TO ONE INCH IN DIAMETER. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT SUNDAY
AFTERNOON FOR NORTHEAST MONTANA.

&&

LAT...LON 4750 10405 4799 10502 4824 10482 4811 10404
TIME...MOT...LOC 1726Z 300DEG 35KT 4807 10479

$$

GAH
WEATHER.GOV/GLASGOW
3 follow-up statements
497 
WWUS55 KGGW 241751
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1151 AM MDT SUN JUN 24 2012

MTC083-085-241830-
/O.CON.KGGW.SV.W.0036.000000T0000Z-120624T1830Z/
RICHLAND-ROOSEVELT-
1151 AM MDT SUN JUN 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM MDT
FOR SOUTHEASTERN ROOSEVELT AND NORTHEASTERN RICHLAND COUNTIES...

AT 1148 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 13 MILES SOUTH OF CULBERTSON...AND MOVING SOUTHEAST AT 40
MPH.

LOCATIONS IN THE WARNING INCLUDE...
 NOHLY...FORT UNION...FAIRVIEW AND SIDNEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF VERY HEAVY RAIN AND LARGE HAIL UP TO ONE 
INCH IN DIAMETER. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT SUNDAY
AFTERNOON FOR NORTHEAST MONTANA.

&&

LAT...LON 4782 10461 4801 10472 4819 10459 4811 10404
      4750 10405
TIME...MOT...LOC 1750Z 300DEG 35KT 4795 10449

$$

GAH
WEATHER.GOV/GLASGOW
203 
WWUS55 KGGW 241805
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1205 PM MDT SUN JUN 24 2012

MTC083-085-241830-
/O.CON.KGGW.SV.W.0036.000000T0000Z-120624T1830Z/
RICHLAND-ROOSEVELT-
1205 PM MDT SUN JUN 24 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM MDT
FOR SOUTHEASTERN ROOSEVELT AND EASTERN RICHLAND COUNTIES...

AT 1159 AM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED 15 MILES SOUTHWEST OF NOHLY...OR 16 MILES
NORTHWEST OF SIDNEY...AND MOVING SOUTHEAST AT 40 MPH.

LOCATIONS IN THE WARNING INCLUDE...
 NOHLY...FORT UNION...FAIRVIEW AND SIDNEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING VERY HEAVY RAIN AND LARGE 
DAMAGING HAIL UP TO ONE INCH IN DIAMETER. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT SUNDAY
AFTERNOON FOR NORTHEAST MONTANA.

&&

LAT...LON 4779 10443 4795 10443 4804 10438 4807 10404
      4755 10405
TIME...MOT...LOC 1803Z 300DEG 35KT 4789 10432

$$

GAH
WEATHER.GOV/GLASGOW
738 
WWUS55 KGGW 241828
SVSGGW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1228 PM MDT SUN JUN 24 2012

MTC083-085-241838-
/O.EXP.KGGW.SV.W.0036.000000T0000Z-120624T1830Z/
RICHLAND-ROOSEVELT-
1228 PM MDT SUN JUN 24 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROOSEVELT AND
EASTERN RICHLAND COUNTIES WILL EXPIRE AT 1230 PM MDT...

AT 1228 PM MDT...THE SEVERE THUNDERSTORM HAS MOVED OUT OF EASTERN
RICHLAND AND SOUTHEASTERN ROOSEVELT COUNTIES SO THE WARNING WAS
ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM MDT SUNDAY
AFTERNOON FOR NORTHEAST MONTANA.

LAT...LON 4779 10443 4795 10443 4804 10438 4807 10404
      4755 10405
TIME...MOT...LOC 1828Z 300DEG 35KT 4777 10401

$$

GAH
WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 10:00 AM MDT, 1 hour 27 minutes earlier.

Area forecast discussion, Jun 24, 10:00 AM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
1000 AM MDT SUN JUN 24 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH TUESDAY...
UPDATE...BULK OF THE UPDATE THIS MORNING REVOLVES AROUND THE
OUTBREAK OF SEVERE THUNDERSTORMS THIS MORNING. A SEVERE
THUNDERSTORM WATCH IS IN EFFECT FOR THE NORTHEASTERN CORNER OF THE
TREASURE STATE. WEAK DISTURBANCES ARE ALLOWING SUBSTANTIAL
POTENTIAL INSTABILITY TO BE REALIZED BY THESE STORMS. WITH THE
SUPERCELL THAT PUSHED THROUGH EARLY TODAY ONE INCH HAIL AND STRONG
GUSTY WINDS TO 60+ MPH WERE COMMON.

OTHERWISE A WIDESPREAD STRATUS DECK IN THE LOW TO MID LEVELS
PUSHED IN OVERNIGHT FROM THE EAST....SO UPDATED TO RAMP UP CLOUD
COVER. WITH THAT SAID...ALSO UPDATED TO COOL TEMPS A
BIT...ESPECIALLY ACROSS THE EAST WHERE CLOUD COVER SHOULD LARGELY
HOLD ALL DAY. GILCHRIST

PREVIOUS DISCUSSION...SHORTWAVE HAS MOVED INTO PHILLIPS AND
VALLEY COUNTIES EARLY THIS MORNING AND PRODUCED A FEW STRONG TO
SEVERE THUNDERSTORMS. THESE STORMS WILL PERSIST THROUGH THE EARLY
MORNING HOURS BEFORE MOVING TO THE NORTHEAST. OTHERWISE...MID
LEVEL CAP WILL BUILD INTO THE AREA TODAY LIMITING THUNDERSTORM
DEVELOPMENT.

UPPER RIDGE WILL DOMINATE THE WEATHER OVER NORTHEAST MONTANA
THROUGH MONDAY...MAKING FOR HOT TEMPERATURES. A PERSISTENT SURFACE
PATTERN FEATURING LOW PRESSURE TO THE SOUTHWEST AND HIGH PRESSURE
TO THE NORTHEAST WILL DRIVE EAST WINDS AT 15 TO 30 MPH THROUGH AT
LEAST THIS EVENING. THE CURRENT TIMING OF THE LAKE WIND ADVISORY
EXPIRING THIS EVENING FOR FORT PECK LAKE LOOKS GOOD.

MONDAY TEMPERATURES WILL FURTHER RISE AS THE THERMAL RIDGE PUSHES
IN FROM THE SOUTH. EXPECT HIGHS TO REACH THE 90S AT MOST
LOCATIONS...WITH A FEW TRIPLE DIGIT READINGS OVER THE SOUTH.
CURRENT THINKING IS THAT THE CAP WILL ERODE ACROSS THE SOUTH BY
EVENING...THANKS TO A WEAK SURFACE LOW AND WEAK SHORTWAVE
FEATURES ALOFT. WITH POTENTIAL INSTABILITY LOOKING RATHER
IMPRESSIVE AT 4000 TO 4500 J/KG AND A FAVORABLE SHEAR PROFILE SOME OF
THESE STORMS COULD BE ON THE STRONG TO SEVERE SIDE.

MAY SEE A FEW STORMS MOVE THROUGH THE AREA MONDAY NIGHT WITH A
SHORTWAVE ON SOUTHWEST FLOW ALOFT AS THE RIDGE MOVES TO THE EAST.
UPPER TROUGH MOVES INTO WESTERN MONTANA ON TUESDAY. COLD FRONT
WILL MOVE THROUGH EASTERN MONTANA. VERY DRY AIRMASS MOVING IN
BEHIND THE FRONT AND LACK OF SHORTWAVE DYNAMICS WILL LIMIT
THUNDERSTORM DEVELOPMENT. WILL MENTION A SLIGHT CHANCE OVER PARTS
OF THE AREA. FORRESTER/GILCHRIST

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
UPPER TROUGH OFF THE PACIFIC NW COAST...INTENSIFIES INTO A TIGHT
LITTLE SYSTEM AS IT KICKS NE INTO CANADA. THIS DOES BRING A
STRONG COLD FRONT ACROSS NE MT TUE NIGHT. THE WINDOW OF
INSTABILITY IS NARROW...WITH THE MAIN UPPER DYNAMICS TO OUR N.
THIS ALSO DRAWS IN VERY DRY AIR FROM THE SW U.S. INTO THE
SYSTEM...QUICKLY SWEEPING AWAY AND VERY HUMID SSE LOW-LEVEL FLOW.
THUS EXPECT ONLY A VERY LIMITED AMOUNT OF CONVECTION ALONG AND
AFTER THE COLD FRONT PASSAGE...AND SO HAVE LOWERED POPS.

LAST 2 GFS MODEL RUNS HAVE SHOWN UP TO 65 KT WIND AT 850 MB BEHIND
THE FRONT. OTHER MODELS UP TO 45 KT. WITH STRONG COLD ADVECTION...
WINDS AT THIS LEVEL LIKELY TO MIX TO SURFACE EVEN AT NIGHT...SO
IT WILL WINDY TUE NIGHT/WED...AND COOLER WED.

THE REST OF THE PERIOD HAS A DRY UPPER RIDGE OVER THE AREA...WITH
SLOWLY RISING 500 MB HEIGHTS AND THICKNESSES THU THRU SAT. TEMPS
WARM BACK UP TO AROUND 90. MODELS IN GOOD AGREEMENT THRU THIS TIME
PERIOD. SUNDAY DAY 8 THOUGH...MODELS DEVELOP DIFFERENCES ON
WHETHER OR NOT TO START MOVING A TROUGH FROM THE W TOWARD OUR
AREA. WILL STAY MAINLY DRY UNTIL THIS BETTER RESOLVED. SIMONSEN

&&

.AVIATION...
MAINLY VFR. A LOW TO MIDLEVEL STRATUS DECK WILL IMPACT THE
TERMINALS THROUGH AT LEAST MID AFTERNOON...POSSIBLY BRINGING MVFR
CEILINGS AT TIMES. ISOLATED STRONG TO SEVERE THUNDERSTORMS COULD
IMPACT THE KGGW KOLF AND KSDY TERMINALS WITH IFR CONDITIONS THROUGH
MID AFTERNOON...POSSIBLY BRINGING STRONG WINDS TO 60KTS...LARGE
HAIL...AND DOWNPOURS OF RAIN. GUSTY EAST WINDS WILL PERSIST INTO
THE EARLY MORNING HOURS MONDAY AT 20 TO 30KTS. GILCHRIST

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR FORT PECK
LAKE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 23, 2:30 PM MDT, 20 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
230 PM MDT SAT JUN 23 2012

MTZ016-017-021>023-241100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
230 PM MDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LAKE WIND ADVISORY IS IN EFFECT THROUGH SUNDAY EVENING FOR FORT
PECK LAKE FOR SOUTHEAST WINDS OF 15 TO 30 MILES PER HOUR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 24, 9:34 AM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
934 AM MDT SUN JUN 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0919 AM     HAIL             7 WNW LUSTRE            48.44N 106.03W
06/24/2012  E1.00 INCH       VALLEY             MT   TRAINED SPOTTER

            SOME QUARTER SIZED HAIL...MOSTLY PEA SIZED WITH HEAVY
            RAIN AND 20 TO 30 MPH WIND GUST.

&&

MATTM
Local storm report, Jun 24, 9:58 AM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
958 AM MDT SUN JUN 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 AM     HAIL             13 WSW NOHLY            47.96N 104.36W
06/24/2012  E1.00 INCH       RICHLAND           MT   TRAINED SPOTTER

            MAINLY PEA SIZED HAIL...COVERED THE GROUND...HEAVY RAIN
            WIH A TOTAL OF 0.98 INCHES.

&&

MATTM
Special weather statement, Jun 24, 10:08 AM MDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1008 AM MDT SUN JUN 24 2012

MTZ017-020-023-241700-
MCCONE-ROOSEVELT-VALLEY-
1008 AM MDT SUN JUN 24 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN VALLEY COUNTY IN NORTHEAST MONTANA...
  WESTERN ROOSEVELT COUNTY IN NORTHEAST MONTANA...
  NORTHEASTERN MCCONE COUNTY IN NORTHEAST MONTANA...

UNTIL 1100 AM MDT.

AT 1004 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF LUSTRE...MOVING SOUTHEAST AT
25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IN THE ADVISORY INCLUDE...
  RURAL AREAS OF WESTERN ROOSEVELT COUNTY...
  RURAL AREAS OF CENTRAL ROOSEVELT COUNTY...
  RURAL AREAS OF NORTHEASTERN MCCONE COUNTY...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4837 10501 4798 10527 4827 10597 4855 10571
TIME...MOT...LOC 1607Z 300DEG 21KT 4833 10574

GAH
WEATHER.GOV/GLASGOW
Local storm report, Jun 24, 10:11 AM MDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1011 AM MDT SUN JUN 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     TSTM WND GST     5 NNW WOLF POINT        48.15N 105.69W
06/24/2012  E60 MPH          ROOSEVELT          MT   TRAINED SPOTTER

            3 TO 4 INCH LIMBS ON OLDER TREE BROKEN OFF.

&&

MATTM
Local storm report, Jun 24, 10:39 AM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1039 AM MDT SUN JUN 24 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     HAIL             3 N BAYLOR              48.71N 106.49W
06/24/2012  E0.75 INCH       VALLEY             MT   TRAINED SPOTTER

            HAIL PARTIALLY COVERED THE GROND...HEAVY RAIN.

&&

MATTM
Special weather statement, Jun 24, 10:47 AM MDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
1047 AM MDT SUN JUN 24 2012

MTZ020-023-024-062-241730-
MCCONE-RICHLAND-ROOSEVELT-
1047 AM MDT SUN JUN 24 2012

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  ROOSEVELT COUNTY IN NORTHEAST MONTANA...
  NORTHWESTERN RICHLAND COUNTY IN NORTHEAST MONTANA...
  NORTHEASTERN MCCONE COUNTY IN NORTHEAST MONTANA...

UNTIL 1130 AM MDT.

AT 1042 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POPLAR...MOVING SOUTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN.

LOCATIONS IN THE ADVISORY INCLUDE...
   BROCKTON...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4821 10412 4763 10463 4813 10564 4847 10540
TIME...MOT...LOC 1646Z 300DEG 35KT 4815 10518

GAH
WEATHER.GOV/GLASGOW

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:43 AM MDTSevere Thunderstorm WarningGGWPhillips62 min
Jun 24, 2:08 AM MDTSpecial Weather StatementGGWMcCone67 min
Jun 24, 2:43 AM MDTSevere Thunderstorm WarningGGWPhillips62 min
Jun 24, 2:45 AM MDTSpecial Weather StatementGGWValley60 min
Jun 24, 3:06 AM MDTSevere Thunderstorm WarningGGWValley39 min
Jun 24, 3:43 AM MDTSevere Thunderstorm WarningGGWDaniels, Roosevelt, Valley62 min
Jun 24, 4:31 AM MDTSevere Thunderstorm WarningGGWValley59 min
Jun 24, 4:53 AM MDTSevere Thunderstorm WarningGGWValley67 min
Jun 24, 5:57 AM MDTSevere Thunderstorm WarningGGWRoosevelt, Valley63 min
Jun 24, 6:55 AM MDTSevere Thunderstorm WarningGGWMcCone, Richland, Roosevelt65 min
Jun 24, 7:25 AM MDTSevere Thunderstorm WarningGGWRichland, Roosevelt, Sheridan65 min
Jun 24, 7:35 AM MDTSpecial Weather StatementGGWValley55 min
Jun 24, 8:20 AM MDTSevere Thunderstorm WarningGGWRichland, Roosevelt40 min
Jun 24, 8:28 AM MDTSpecial Weather StatementGGWDaniels62 min
Jun 24, 9:02 AM MDTSevere Thunderstorm WarningGGWMcCone, Roosevelt, Valley58 min
Jun 24, 10:08 AM MDTSpecial Weather StatementGGWRoosevelt52 min
Jun 24, 10:47 AM MDTSpecial Weather StatementGGWRichland, Roosevelt43 min
Jun 24, 10:51 AM MDTAreal Flood AdvisoryGGWDaniels, Roosevelt, Valley7 hr
Jun 24, 10:57 AM MDTSevere Thunderstorm WarningGGWRichland, Roosevelt33 min

Nearby

Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.